MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR?; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION FARASTAR?; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004PF61M401
Medical Device Problem Codes Nonstandard Device (1420); Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Clinical information: (b)(4) study, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.The left atrial appendage (laa) depth was 25mm.During procedure, the left atrial pressure was 18mmhg, atrial rhythm recorded at start of procedure was non-sinus rhythm (nsr), activated clotting levels were 248s-290s and heparin was administered.The amulet was successfully deployed in the laa.On (b)(6) 2025 on the way from work, the patient developed left sided paralysis and was rushed to the hospital.A head computed tomography (ct) scan revealed the patient had a cerebral infraction.The patient underwent tissue plasminogen activator (tpa) treatment at high care unit (hcu).On (b)(6) 2025, the patient stopped taking bayer aspirin 100mg and started taking lixiana 30mg.On (b)(6) 2025, the patient transferred to another hospital.On (b)(6) 2025, a transesophageal echocardiography (tee) confirmed the absence of thrombus in the left atrium and there was no findings noted the cause of cerebral infraction.The patient's overall condition stabilized and got discharged on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a pulse field ablation (pfa) procedure using a farastar pfa generator there was an "explosion sound" from the console and error message 473 appeared.When the first ablation of the procedure was performed there was an "explosion sound" in the console.The console was power cycled but there was a similar "explosion sound".During the sound the side panels appeared to bulge and came off of the console.During the event the console displayed error message 473- catheter disconnected.The procedure was completed using another console and catheter with no patient complications.The console is expected to be removed from the facility and returned.
 
Additional Manufacturer Narrative
The master printed circuit board assembly (pcba) was returned for investigation.When the pcba was first received at boston scientific's post market laboratory it was visually inspected and there were observable char spots on the board.Additionally, investigators were able to see that some diodes were blown and the coatings of some resistors were expanded.The most likely cause was considered to be component failure, as the source of heat that caused the resistor expansion likely also flowed into the diodes, causing the damage and charring in the process.

Brand Name
FARASTAR?
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22070656
Report Number2124215-2025-32796
Device Sequence Number8702455
Product Code QZI
UDI-Device Identifier00191506042882
UDI-Public(01)00191506042882(11)250307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P230030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M401
Device Catalogue NumberM004PF61M401
Device Lot Number0107695744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown